MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI PH3 TIB IMPACTOR; KNEE INSTRUMENT

BIOMET UK LTD. OXF UNI PH3 TIB IMPACTOR; KNEE INSTRUMENT
Model Number 32-420932
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - foreign: canada.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during a left partial knee arthroplasty the impactor fractured and the fractured piece fell to the ground.The patient did not retain any foreign body.The instrument was still usable so the surgeon was able to finish the surgery.No consequences or impact to the patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified signs of wear and tear with scratches and gouges.The knob has fractured off from the handle and some of the threads from the knob remain in the handle.Reference attached photographs.The returned device was reviewed with optical microscopy (keyence vhx-2000) and scanning electron microscopy (jeol 6610lv).Optical images of the device are provided in figures 1 ¿ 2, with sem images of the fracture surface provided in figures 3 ¿ 9.Quasi-cleavage overload artifacts were observed throughout the fracture surface, suggesting the overload failure mode.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.As no product was returned, visual and dimensional evaluations of the product could not be performed physically.Visual examination of the provided picture confirms the reported event, the locking screw head has fractured off the thread.Medical records were not provided.A review of the device manufacturing records confirmed no abnormalities or deviations.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF UNI PH3 TIB IMPACTOR
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16894020
Report Number3002806535-2023-00132
Device Sequence Number6141341
Product Code LXH
UDI-Device Identifier05019279905638
UDI-Public(01)05019279905638(11)181012(10)ZB180803
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32-420932
Device Catalogue Number32-420932
Device Lot NumberZB180803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/25/2023
08/09/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/30/2023
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale